Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jan 9, 2008, 10:45 AM EST for Bennington County, Vermont; Washington County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2008, 10:45 AM EST (15:45 UTC)
- Expired
- Jan 9, 2008, 11:28 AM EST
- In force
- 43 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 111 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 091546
SVRALY
NYC115-VTC003-091645-
/O.NEW.KALY.SV.W.0002.080109T1545Z-080109T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1045 AM EST WED JAN 9 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1145 AM EST
* AT 1043 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SALEM...AND MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARLINGTON BY 1100 AM EST...
MANCHESTER BY 1115 AM EST...
MANCHESTER CENTER BY 1120 AM EST...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
4312 7299 4303 7300 4303 7341 4321 7343
4328 7281 4326 7281
TIME...MOT...LOC 1545Z 265DEG 20KT 4313 7330
$$
TAW/JPV2 follow-up statements
000
WWUS51 KALY 091606
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1105 AM EST WED JAN 9 2008
NYC115-091615-
/O.CAN.KALY.SV.W.0002.000000T0000Z-080109T1645Z/
WASHINGTON NY-
1105 AM EST WED JAN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
4311 7300 4303 7300 4303 7327 4323 7325
4328 7282 4327 7281 4326 7281
TIME...MOT...LOC 1605Z 261DEG 32KT 4315 7312
$$
VTC003-091645-
/O.CON.KALY.SV.W.0002.000000T0000Z-080109T1645Z/
BENNINGTON VT-
1105 AM EST WED JAN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EST
FOR NORTHERN BENNINGTON COUNTY...
AT 1103 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNDERLAND STATION...
OR ABOUT NEAR MANCHESTER...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHVILLE...MANCHESTER...MANCHESTER DEPOT AND MANCHESTER CENTER BY
1110 AM EST...
BARNUMVILLE BY 1115 AM EST...
BROMLEY VILLAGE BY 1120 AM EST...
FRENCH HOLLOW...STRATTONWALD...PIPER RIDGE AND INTERVALE BY 1125 AM
EST...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
4311 7300 4303 7300 4303 7327 4323 7325
4328 7282 4327 7281 4326 7281
TIME...MOT...LOC 1605Z 261DEG 32KT 4315 7312
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
TAW/JPV000
WWUS51 KALY 091628
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1127 AM EST WED JAN 9 2008
VTC003-091637-
/O.CAN.KALY.SV.W.0002.000000T0000Z-080109T1645Z/
BENNINGTON VT-
1127 AM EST WED JAN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENNINGTON COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4326 7284 4321 7284 4320 7287 4312 7287
4311 7300 4303 7300 4303 7327 4323 7325
4328 7282 4327 7281 4326 7281
TIME...MOT...LOC 1627Z 261DEG 32KT 4318 7286
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
TAW/JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 10:18 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 9, 10:18 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1018 AM EST WED JAN 9 2008
.SYNOPSIS...
UNSEASONABLY MILD TEMPERATURES WILL CONTINUE TODAY. A LOW PRESSURE
SYSTEM WILL MOVE NORTHEAST THROUGH THE CENTRAL GREAT LAKES REGION
TONIGHT. THE TRAILING COLD FRONT FROM THIS LOW WILL MOVE ACROSS
THE REGION TODAY. COOLER...WINDY CONDITIONS WILL OCCUR THIS
AFTERNOON IN THE WAKE OF THE COLD FRONT. ANOTHER STORM SYSTEM
APPROACHING FROM THE OHIO VALLEY WILL BRING MORE PRECIPITATION
THURSDAY NIGHT INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 15 HAS EXPIRED AS OF 8 AM EST. WITH BEST
DYNAMICS SHIFTING N/W OF REGION...HIGHEST THREAT FOR SEVERE
THUNDERSTORMS HAS ENDED.
UPPER SYSTEM TRACKING THROUGH GREAT LAKES NOW...HEADED FOR CANADA.
BAND OF RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS CONTINUES TO
TRACK EAST. STRONG SOUTHERLY BOUNDARY LAYER JET WILL PROVIDE SOME
SPEED CONVERGENCE AND ISENTROPIC LIFT. BOUNDARY LAYER THERMAL
GRADIENT ALONG LEADING EDGE OF COLDER AIR WILL PROVIDE SOME
FRONTOGENESIS...SO THERE ARE VARIOUS FORCING MECHANISMS TO SUPPORT
LIKELY RAIN WITH ISOLATED THUNDER THIS MORNING FOR AREAS WEST OF
THE HUDSON RIVER...AND THROUGH EARLY AFTERNOON FOR POINTS EAST OF
THE HUDSON RIVER. DEEP FLOW FROM BOUNDARY LAYER ON UP MOSTLY
SOUTHWEST...WHICH SUGGESTS SOME DRY LAYERS AND BREAKS IN THE BAND
OF RAIN. SOME INSTABILITY NOTED IN GUIDANCE FROM SURFACE THROUGH
700 MB...AND FEW LIGHTNING STRIKES EARLY THIS MORNING IN OH...SO
AGAIN...INDICATING ISOLATED THUNDER.
MOISTURE ASSOCIATED WITH THIS SYSTEM IS NOT QUITE SO DEEP...SO QPF
SHOULD NOT CONTRIBUTE TO ANY FLOOD POTENTIAL...AND ALL GUIDANCE
SUGGESTS <0.25 OF RAIN IN ALL AREAS. ALTHOUGH...WARMTH AND
CONTINUED SNOW/ICE MELT REQUIRES FLOOD WATCH IN AREAS ALREADY IN
EFFECT. HIGHS TODAY IN 50S...NEAR 60 IN SOME AREAS.
ONCE SYSTEM EXITS...VERY STRONG LOW-LEVEL WEST WINDS TRACK THROUGH
THE REGION...ALONG WITH COLD ADVECTION AND LAPSE RATES TRENDING
DRY ADIABATIC. GOOD MIXING WILL ALLOW FOR VERY GUSTY WINDS THIS
AFTERNOON AND EVENING...WITH STRONGEST WIND GUSTS IN NORTHERN
AREAS AND HIGHER ELEVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WINDS AND COLD ADVECTION THROUGH THE EVENING...WITH RAPID
DIMINISHING OF WINDS BY/AFTER MIDNIGHT. STILL...SOME LIGHT WINDS
SHOULD CONTINUE THROUGH DAYBREAK...PREVENTING TEMPERATURES FROM
FALLING AS LOW AS THEY COULD IF WINDS GO CALM. LOWS IN 20S AND 30S
TONIGHT. COLD ADVECTION FAIRLY WEAK TOMORROW...WITH WEAK SURFACE
HIGH BUILDING IN...BUT WITH LIGHT WINDS...AND SOME HIGH CLOUDS
SPREADING IN LATER IN THE AFTERNOON...HIGHS IN THE 40S...NEAR 50
SOUTHERN AREAS...AROUND 40 ADIRONDACKS.
TOMORROW NIGHT...TEMPERATURES DROP RAPIDLY DURING THE EVENING
BEFORE CLOUDS THICKEN...AND DEW POINTS HOLD IN THE TEENS AND 20S.
NEXT UPPER SYSTEM AND WARM FRONT APPROACHES WITH PRECIPITATION
ONSET AROUND MIDNIGHT...ESPECIALLY IN WESTERN AREAS. LOW-LEVEL
SOUTHERLY JET STRENGTHENS AND TRACKS THROUGH THE REGION LATE
TOMORROW NIGHT AND FRIDAY WITH A QUICK SHOT OF WARM
ADVECTION...FRONTOGENESIS AND ISENTROPIC LIFT. SURFACE TEMPERATURES
WILL BE BELOW FREEZING IN MANY AREAS DURING THE NIGHT...WHILE
BOUNDARY LAYER TEMPERATURES WARM. SOME SNOW AND SLEET TO BEGIN IN
WESTERN AREAS...THEN ALL AREAS QUICKLY TRANSITION TO FREEZING RAIN
AND SLEET.
SOME HUDSON RIVER VALLEY AREAS FROM ALB TO POU MAY STAY RIGHT AT
OR JUST ABOVE FREEZING FOR MAINLY A COLD RAIN AND SOME SLEET...BUT
ACKNOWLEDGING A CHANCE OF FREEZING RAIN EVEN IN THOSE AREAS.
TEMPERATURES ARE GOING TO BE CLOSE IN THE CATSKILLS...BERKSHIRES
AND TACONICS AS WELL...AND WILL HAVE TO WATCH TRENDS AS THE EVENT
DRAWS NEARER SINCE SLIGHT CHANGES IN ELEVATION IN SHORT DISTANCES
COULD BE THE DIFFERENCE BETWEEN A COLD RAIN AT 33 DEGREES AND
FREEZING RAIN AT 31 OR 32 DEGREES.
SOME LIGHT SNOW ACCUMULATION POSSIBLE IN NORTHERN AND WESTERN
AREAS BEFORE CHANGE TO FREEZING RAIN AND SLEET. MANY AREAS COULD
SEE A COATING OF ICE BEFORE EVERYTHING TRANSITIONS TO RAIN BETWEEN
SUNRISE AND MIDDAY FRIDAY. HIGHS IN MOST AREAS FRIDAY IN UPPER
30S TO MID 40S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP 500 HPA TROF OVER NATION/S MIDSECTION DIGS SOUTH TO THE
GULF COAST FRIDAY NIGHT AND SATURDAY AND WORKS ITS WAY EAST
INTO THE REGION. THE SURFACE LOW LIFTS UP THE SAINT LAWRENCE
VALLEY INTO CANADA AND HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC AND SOUTHEASTERN STATES. A LOWS FORMS ON THE FRONTAL
BOUNDARY OFF THE CAROLINA COAST SUNDAY AND ADVANCES NORTHEAST
WITH CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND GFS AS TO
ITS TRACK. NCEP LOOKS TO BE FAVORING THE ECM POSITION. TEMPS
WILL BE COLD ENOUGH SO P-TYPE SHOULD BE ALL SNOW. AT THIS
STAGE WILL GO WITH CHANCE POPS MONDAY AND TUESDAY DUE TO THE
UNCERTAINTY OF THIS PERIOD. HAVE STAYED PRETTY CLOSE TO MOS
FOR TEMPERATURES DURING THIS PERIOD.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS VARY WIDELY ACROSS THE FORECAST AREA. AT GLENS FALLS
WINDS CALMED OUT AROUND 0500 GMT AND HEAVY FOG HAS SET IN WHICH
IS AT LEAST PARTIALLY A RESULT OF THE COMBINATION OF WARM AIR
ALOFT AND SNOW COVERED GROUND. AT ALBANY CONTINUED STRONG
SOUTHERLY WINDS HAVE KEPT THE AIR MIXED. FARTHER SOUTH...AT
POUGHKEEPSIE FOG FORMED IN THE LATE EVENING WITH CALM WINDS BUT
SHORTLY AFTER MIDNIGHT SOUTHEASTERLY WINDS STARTED UP AND MIXED
OUT THE FOG AND CLOUDS HAVE MOVED IN. LITTLE CHANGE IS EXPECTED
UNTIL DAYBREAK...THEN WIDESPREAD MVFR VISIBILITY AND CEILINGS
ARE EXPECTED AS THE FRONT PASSES THROUGH. HAVE LOW LEVEL WIND SHEAR
IN TAFS UNTIL AROUND 1300/1400 GMT WHEN SURFACE WINDS INCREASE AND
LOW LEVEL WINDS MIX DOWN TO THE SURFACE. SOUTHERLY FLOW WILL BE
STRONGEST JUST AHEAD OF COLD FRONT AND WESTERLY WINDS WILL BE STRONG
AND GUSTY IN COLD AIR ADVECTION BEHIND THE FRONT WITH GUSTS TO 35-40
KNOTS EXPECTED. THERE IS A CHANCE FOR THUNDER AS THE FRONT SWEEPS
THROUGH BUT NOT HIGH ENOUGH CONFIDENCE TO PUT IN TAFS. CEILINGS AND
VISIBILITY WILL IMPROVE AFTER THE FRONTAL PASSAGE WITH VFR BY EARLY
AFTERNOON.
TONIGHT AND THU...VFR...NO SIG WX.
THU NIGHT AND FRI...LOWERING TO MVFR/IFR WITH A WINTRY MIX CHANGING
MOSTLY TO RAIN FRIDAY MORNING.
SAT...VFR...CHANCE OF SNOW SHOWERS MAINLY NORTH AND WEST OF THE
CAPITAL REGION.
&&
.HYDROLOGY...
MOST RIVERS ARE CONTINUING TO RISE SLOWLY FROM MELTING SNOW AS A
RESULT OF THE UNSEASONABLE WARMTH YESTERDAY. A SUDDEN DROP IN THE
WATER LEVEL ON THE WILLIAMS RIVER IN VERMONT WAS MORE THAN LIKELY
A RESULT OF SOME ICE LETTING GO. NO REPORTS OF FLOODING HAVE BEEN
RECEIVED SO FAR. SOME OF THE FASTER RESPONDING RIVERS HAVE LEVELED
OFF WITH TEMPERATURES COOLING SLIGHTLY AND A LACK OF SOLAR ENERGY.
THE FIRST CONCERN IS WHAT WILL RESULT FROM THE RAIN THAT IS
FORECAST WITH THE FRONTAL PASSAGE LATER TODAY. FOLLOWING THE
FRONTAL PASSAGE THE WEATHER WILL COOL TO NEAR OR BELOW FREEZING
TONIGHT BUT THEN RISE INTO THE MID AND UPPER 40S IN THE HUDSON
AND HOUSATONIC VALLEYS THURSDAY. ANOTHER LOW PRESSURE SYSTEM IS
FORECAST TO MOVE FROM THE GREAT LAKES AREA UP THE SAINT LAWRENCE
VALLEY THURSDAY NIGHT AND FRIDAY. THIS TYPE OF TRACK HAS A HISTORY
OF BRINGING MOSTLY RAIN TO THE REGION AND FOLLOWING BOTH THE WARM
SPELL THE LAST COUPLE OF DAYS AND THE RAIN ASSOCIATED WITH THE
FRONT TODAY COULD RESULT IN THINGS BEING WORSE ON FRIDAY INTO
THE WEEK END. IN OUR COLDER NORTHERN REGIONS ICE ON THE RIVERS
WAS ESTIMATED TO BE BETWEEN 9 AND 12 INCHES THICK AND ICE
JAMMING COULD BE A PROBLEM AS WELL. DEFINITELY A SITUATION
THAT WILL HAVE TO BE MONITORED CLOSELY. PRECIPITATION OVER THE
WEEKEND AND EARLY NEXT WEEK SHOULD BE MOSTLY SNOW.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ001-013.
NY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ041-043-
047>054-058>061-063>066-083-084.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-033-
038>040-042-082.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NYZ032-033-038-
039-042-043-082.
MA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-025.
VT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ013>015.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR VTZ014-015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS/KL
SHORT TERM...NAS
LONG TERM...KILPATRICK
AVIATION...KILPATRICK
HYDROLOGY...KILPATRICK
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Jan 9, 9:35 AM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 935 AM EST WED JAN 9 2008 NYZ032-033-038-039-042-082-101200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN WARREN-NORTHERN FULTON- 935 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG WINDS OR DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ040-101200- MONTGOMERY- 935 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTGOMERY COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG WINDS OR DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ043-101200- NORTHERN WASHINGTON- 935 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHINGTON COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ014-015-101200- WESTERN WINDHAM-EASTERN WINDHAM- 935 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ041-047>054-058>061-063>066-083-084-VTZ013- 101200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON- 935 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA REGION...THE GREATER CAPITAL REGION...EASTERN CATSKILLS...TACONICS...MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD HILLS... .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 9, 9:24 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 924 AM EST WED JAN 9 2008 NYZ058>061-063>066-091500- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-WESTERN ULSTER NY- 924 AM EST WED JAN 9 2008 ...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL IMPACT COLUMBIA...GREENE...NORTHERN ULSTER AND NORTHERN DUTCHESS COUNTIES... AT 920 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND TO NORTH-SOUTH LAKE CAMPGROUND TO WEST SHOKAN...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF HUNTER TO 6 MILES EAST OF HUNTER TO 14 MILES WEST OF KINGSTON...AND MOVING EAST AT 50 MPH. THE LINE OF GUSTY SHOWERS WILL BE NEAR... HIGH FALLS...SAUGERTIES...LAKE KATRINE AND HURLEY BY 930 AM EST KINDERHOOK...VALATIE...RHINEBECK AND RED HOOK BY 935 AM EST PHILMONT AND LIVINGSTON BY 940 AM EST TAW/JPV
Special weather statement, Jan 9, 9:59 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 959 AM EST WED JAN 9 2008 NYZ084-VTZ013-014-091530- BENNINGTON VT-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT- 959 AM EST WED JAN 9 2008 ...A LINE OF SHOWERS WITH GUSTY WINDS MOVING THROUGH BENNINGTON...WASHINGTON AND WINDHAM COUNTIES... AT 955 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A BRIEF PERIOD OF HEAVY RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF DORSET TO 7 MILES SOUTHWEST OF GREENWICH...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF DANBY TO 9 MILES EAST OF SARATOGA SPRINGS...AND MOVING EAST AT 40 MPH. THE GUSTY SHOWERS WILL BE NEAR... SALEM BY 1005 AM EST CAMBRIDGE BY 1010 AM EST DORSET BY 1015 AM EST MANCHESTER BY 1020 AM EST HIDDEN VALLEY...SHAFTSBURY...MANCHESTER CENTER AND ARLINGTON BY 1025 AM EST LONDONDERRY AND 7 MILES NORTHWEST OF STRATTON BY 1030 AM EST TAW/JPV
Special weather statement, Jan 9, 10:09 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1009 AM EST WED JAN 9 2008 NYZ033-039-041-042-050-082-083-091615- HAMILTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY- NORTHERN FULTON NY- 1009 AM EST WED JAN 9 2008 ...A LINE OF SHOWERS WITH GUSTY WIND MOVING THROUGH HAMILTON...SARATOGA...WARREN AND FULTON COUNTIES... AT 1008 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A BRIEF PERIOD OF HEAVY RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF DAY CENTER TO EPHRATAH...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF WARRENSBURG TO 6 MILES NORTHWEST OF JOHNSTOWN...AND MOVING EAST AT 35 MPH. THE GUSTY SHOWERS WILL BE NEAR... NORTHVILLE BY 1015 AM EST NORTHAMPTON BEACH PUBLIC CAMPGROUND...MAYFIELD...JOHNSTOWN AND GLOVERSVILLE BY 1020 AM EST EDINBURG BY 1025 AM EST LAKE LUZERNE CAMPGROUND BY 1030 AM EST LAKE GEORGE...LAKE GEORGE VILLAGE AND LAKE LUZERNE-HADLEY BY 1035 AM EST TAW/JPV
Local storm report, Jan 9, 10:13 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1013 AM EST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND DMG LITTLE FALLS 43.05N 74.86W
01/09/2008 HERKIMER NY EMERGENCY MNGR
POWER LINES DOWN.
1000 AM NON-TSTM WND DMG OLD FORGE 43.71N 74.97W
01/09/2008 HERKIMER NY EMERGENCY MNGR
MULTIPLE WIRES DOWN.
1000 AM NON-TSTM WND GST FAIRFIELD 43.14N 74.91W
01/09/2008 M50.00 MPH HERKIMER NY EMERGENCY MNGR
&&
KGSSpecial weather statement, Jan 9, 10:30 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1030 AM EST WED JAN 9 2008 VTZ013>015-091615- BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT- 1030 AM EST WED JAN 9 2008 ...A LINE OF SHOWERS WITH GUSTY WINDS MOVING THROUGH BENNINGTON AND WINDHAM COUNTIES... AT 1025 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A BRIEF PERIOD OF HEAVY RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM DORSET TO SHAFTSBURY...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF DANBY TO 6 MILES NORTHEAST OF HOOSICK FALLS...AND MOVING EAST AT 50 MPH. THE GUSTY SHOWERS WILL BE NEAR... MANCHESTER CENTER BY 1035 AM EST STRATTON AND LONDONDERRY BY 1045 AM EST WEST WARDSBORO BY 1050 AM EST TOWNSHEND...HARMONYVILLE AND NEWFANE BY 1100 AM EST SAXTONS RIVER BY 1105 AM EST WESTMINSTER AND PUTNEY BY 1110 AM EST TAW/JPV
Local storm report, Jan 9, 10:33 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1033 AM EST WED JAN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM NON-TSTM WND DMG OHIO 43.32N 74.98W
01/09/2008 HERKIMER NY EMERGENCY MNGR
TREE KNOCKING DOWN POWER LINES.
1020 AM NON-TSTM WND DMG SPECULATOR 43.58N 74.38W
01/09/2008 HAMILTON NY EMERGENCY MNGR
TREES DOWN ON RT. 30 BETWEEN SPECULATOR AND WELLS
&&
HJOHNSONThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:11 AM EST | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 64 min |
| Jan 9, 9:12 AM EST | High Wind Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Warren | 7 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.